Heavy Snow, Deaf Smith
- When
- November 1, 6:00 PM CST to November 2, 6:00 PM CST
- Where
- Deaf Smith forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.966, -102.605 (the zone’s center; the record gives no point)
A vigorous low pressure system in the upper atmosphere over southwest Texas moved northeast toward the southern Texas panhandle while a very cold air mass remained in place. and six to seven inches fell in Canyon and Hereford.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A vigorous low pressure system in the upper atmosphere over southwest Texas moved northeast toward the southern Texas panhandle while a very cold air mass remained in place. Heavy snowfall occurred across the southwest and south-central Texas panhandle where Amarillo reported eight to nine inches...Vega reported eight inches...and six to seven inches fell in Canyon and Hereford.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 1, 4:44 PM CST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
334 PM CST MON NOV 1 2004
CORRECTED WATCH/WARNING/ADVISORY TIMES
.DISCUSSION...
VERY STRONG UPPER LOW HAS BEEN STEADILY DROPPING SOUTHWARD
OVER THE COURSE OF THE DAY MONDAY...DIGGING SUBSTANTIALLY FURTHER
THAN EARLIER MODEL RUNS SUGGESTED. IN ADDITION...THE UPPER SYSTEMS
EASTWARD PROGRESS HAS BEEN MUCH LESS THAN ANTICIPATED. THIS SLOWING
HAS BEEN AIDED BY THE SEPARATION OF THE LOW FROM THE NORTHERN STREAM
FLOW AND THE JET CONTINUING TO MAINTAIN ITSELF ALONG THE WESTERN EDGE
OF THE TROUGH. THE GFS MOVES THE LOW EASTWARD ON TUESDAY MUCH MORE
RAPIDLY TUESDAY AFTERNOON/EVENING...WITH THE JET RACING OFF TOWARD
THE EAST...WHICH DOES NOT SEEM REALISTIC GIVEN CURRENT TRENDS. SO
KEPT THE ETA SOLUTION AS THE FAVORED MODEL FOR OVERALL SYSTEM
EVOLUTION AND STRUCTURE...WHICH IS NOW IN AGREEMENT WITH THE MORE
REALISTIC AND CONSISTENTLY SLOWER UKMET SOLUTION.
REPORTS OF SNOW ACROSS PARTS OF THE WESTERN TEXAS PANHANDLE ARE NOT
YET GIVING WAY TO ACCUMULATION. BUT AS THE COLD AIR LINGERS AND
EVAPORATION HELPS TO COOL THE LOWER LAYERS...SHOULD SEE SNOWFALL
PERSIST AND EVENTUALLY STICK. SNOWFALL WILL BE AIDED IN THE NORTHWEST
BY ISENTROPIC LIFT...AND COULD BRING UP TO THREE INCHES TO THE
NORTHWEST ZONES. IN THE SOUTHWEST...WHERE SNOWFALL WILL BE SUPPORTED
BY LIFT ASSOCIATED WITH THE UPPER LEVEL SYSTEM...THE SLOWER SYSTEM
SHOULD HELP THE SNOW LINGER MUCH LONGER THAN PREVIOUSLY THOUGHT.
COULD CONSEQUENTLY SEE SOME BANDS OF SIGNIFICANT SNOWFALL ACROSS THE
SOUTHWESTERN TEXAS PANHANDLE THROUGH TUESDAY EVENING. HAVE ISSUED A
WINTER STORM WARNING FOR THREE TO FIVE INCHES FOR THE SOUTHWESTERN
ZONES.
WITH EXPECTED HEAVY SNOWFALL ACROSS THE SOUTHWEST ZONES...AND DECENT
ACCUMULATIONS IN THE NORTHWEST ALSO...HAVE INTRODUCED MUCH LOWER MAX
TEMPS IN THESE LOCATIONS FOR WEDNESDAY OWING TO EXPECTED
CONTINUED SNOW COVER.
MADE MICROSCOPIC CHANGES IN DAY 4...BUT NO CHANGES TO THE EXTENDED
FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO 30 36 27 47 / 80 80 60 20
BEAVER 35 37 26 57 / 80 80 30 20
BOISE CITY 23 35 23 46 / 80 80 20 10
BORGER 33 38 28 47 / 80 80 50 20
BOYS RANCH 31 36 25 48 / 80 80 40 10
CANYON 31 35 26 47 / 80 80 60 20
CLARENDON 35 39 31 55 / 80 80 70 30
DALHART 26 34 24 50 / 80 80 30 10
GUYMON 30 36 23 51 / 80 80 30 10
HEREFORD 30 35 25 45 / 80 80 50 10
LIPSCOMB 38 40 28 56 / 80 80 50 30
PAMPA 34 37 30 54 / 80 80 60 20
SHAMROCK 39 42 32 56 / 80 80 70 30
WELLINGTON 39 43 34 56 / 80 80 70 30
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WINTER STORM WARNING THROUGH 6AM WEDNESDAY FOR
TXZ011-012-016-017.
SNOW AND BLOWING SNOW ADVISORY THROUGH 12PM TUESDAY
FOR TXZ001-002-006.
SNOW AND BLOWING SNOW ADVISORY THROUGH 6PM TUESDAY
FOR TXZ003-007-008-013-018.
WIND ADVISORY IN EFFECT UNTIL MIDNIGHT FOR
TXZ003-007-008-011-012-013-016-017-018.
WIND ADVISORY IN EFFECT UNTIL MIDNIGHT FOR
TXZ004-005-009-010-014-015-019-020.
OK...SNOW AND BLOWING SNOW ADVISORY THROUGH 12PM TUESDAY
FOR OKZ001-002.
WIND ADVISORY IN EFFECT UNTIL MIDNIGHT FOR
OKZ003.
&&
KRAMARTEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST MON NOV 1 2004 OKZ001>003-TXZ001>020-021200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST MON NOV 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT THIS AFTERNOON AND TONIGHT FOR THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES. A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT TONIGHT FOR THE CENTRAL AND SOUTHWESTERN TEXAS AND OKLAHOMA PANHANDLES. SNOWFALL OF UP TO 4 INCHES IS POSSIBLE IN THE ADVISORY AREA. A WIND ADVISORY IS IN EFFECT THIS AFTERNOON INTO TONIGHT FOR THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A SNOW ADVISORY CONTINUES UNTIL 6 PM TUESDAY FOR THE CENTRAL AND SOUTHWESTERN TEXAS PANHANDLE. DRILLETTE
The national radar mosaic for the moment the first event began.
4 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425540, 5425541, 5425542, 5425543.